Brustan N Ibuprofen Oral Suspension

BRUSTAN®- N SUPENSION
(Ibuprofen Oral Suspension USP)

 

Read all of this heist carefully before you start taking this medicine.

• Keep this leaflet, you may need to read it again.

• If you have further questions, please ask your doctor or pharmacist.

• This medicine is for your use only. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

• If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

 

In this leaflet

1. What Brustan-N Suspension is and what is it used for.

2. Before you take Brustan-N Suspension.

3. How to take Brustan-N Suspension.

4. Possible side effects.

5. How to store Brustan-N Suspension.

 

The name of your medicine is BRUSTAN-N SUSPENSION.

The active ingredient in Brustan-N Suspension is lbuprofen.

Brustan-N Suspension also contains some inactive ingredients; acesulfame potassium, sodium benzoate, glycerin, sucrose instant, clearjel, xanthan gum, ploysorbate 80, quinoline yellow supra, allura red, lychee flavour, bubble gum flavour and purified water.

Marketing Authorisation Holder is Rambaxy Laboratories Limited, Plot 5, Bock K, Apapa-lsolo Expressway, Lagos, Nigeria.

 

1. WHAT BRUSTAN-N SUSPENSION IS AND WHAT IS IT USED FOR?

The active ingredient in Brustan-N Suspension is ibuprofen. Ibuprofen belongs to a group of medicines known as nonsteroidal antinflammatory drugs (NSAID’s). Ibuprofen is used for reducing inflammation pain and fever.

Brustan-N Suspension can be used for the following:

Mild to moderate muscular pain.

Headache, earache, toothache, backache, post-immunization fever.

Minor injuries such as sprains (stretch and or tear of ligament) or strains (overstretching of muscle or tendon).

Fever and symptoms of colds and influenza.

For the treatment of pain due to sore throat, teething pain, toothache, headache.

Symptoms of cold and influenza, post-immunization fever in children over
the age of one year.

 

Each 5ml contains

Ibuprofen USP 100mg

Acesulfame Potassium USNF 2.5mg

 

2. BEFORE YOU TAKE BRUSTAN-N SUSPENSION

Do not take Brustan-N Suspension if any of the following apply to you. If

You have previously had an allergic reaction to lbuprofen and acesulfame potassium or any of the other inactive ingredients of Brustan-N Suspension (An allergic reaction may include rash, itching, swelling of face, lips or hands/feet, or breathing difficulties).

• You have suffered from asthma and/or wheezing (whistling noise in the chest during breathing) after consuming aspirin or NSAIDs earlier.

• You have had rhinitis (runny nose, blockage of nose, difficulty in breathing through your nose) and decrease in sense of smell (and/or taste) after consuming apsirin or NSAIDs earlier.

• You have had urticaria (pale or reddened irregular, elevated patches, hives and severe itching on your skin) after consuming aspirin or NSAIDs earlier.

• You have a stomach ulcer or history of stomach ulcer.

• You have had bleeding in your stomach at any time in the past.

• You are in your last three months of pregnancy.

• You are currently taking other NSAIDs (pain killers) including COX-2 inhibitors.

• You have markedly reduced liver or kidney functions.

• You suffer from heart failure.

• Your age is less than 1 year.

If you think this apply to you, do not take the suspension, talk to your doctor and the advice given.

 

Take special care with BRUSTAN-N SUSPENSION. If

• You are an elderly person.

• You suffer from Systemic lupus erythematosus (a chronic inflammatory disease), which include skin rashes and arthritis, often accompanied by fatigue and fever.

• You suffer from bowel disorder such as Crohn’s disease or Ulcerative Colitis (a kind of severe diarrhoea).

• You have a liver, kidney or heart disease.

• You have high blood pressure.
Please consult your doctor, even if these statements were applicable to you at anytime in the past.

 

Taking other medicines.

Please tell your doctor or pharmacist if you are taking, or have recently taken, any other medicines, including medicines obtained without a prescription.

 

Care is needed if you are taking

• Aspirin, NSAIDs (pain killers). Concomitant intake can increase your chances of having stomach ulcers and bleeding.

• Diuretics (commonly known as water tablets).

• Drugs for treating high blood pressure.

• Cardiac glycosides (drugs used to treat heart failure).

• Lithium (used for treatment of mental illnesses).

• Methotrexate (a medicine used for suppression of the immune system and treatment of rheumatoid arthritis).

• Cyclosporine (medicines used for suppression of the immune system).

• Steroids.

• Oral anticoagulants (blood thinning medicines) such as warfarin.

• Zidovudine (drug used for the treatment of AIDS)

You should tell your doctor for the above-mentioned drugs before taking Ibuprofen.

 

Pregnancy

Ask your doctor or pharmacist for advice before taking any medicine

Breast-feeding

Ask your doctor or pharmacist for advice before taking any medicine
Driving and using machines

Brustan-N Suspension is not likely to have any effect on your ability to dnve and use machines. However, if vision disturbances, dizziness or other nervous system problems occur while taking Brustan-N Suspension, you should avoid driving, using machines, or engaging in any other activity that could be dangerous if you are not alert.

 

3. HOW TO TAKE BRUSTAN-N SUSPENSION

Take your medicine as instructed on the label, carton and this leaflet. Do not take more than the recommended dose. Always check the label carefully for how much to take and how often to take. Your pharmacist or doctor can help if you are not sure.
Remember to shake the bottle before use.

Adults: The usual dose of BRUSTAN-N SUSPENSION is four to six 5 ml spoonfuls taken three times a day (1200-1800mg daily). Your doctor may choose to increase or decrease this dose depending on your symptoms, but no more than 120ml of syrup (2400mg) should be taken a day or as directed by your doctor.

Children: The usual dose for pain and fever is 20mg per kg of body weight each day, in divided doses. This can be given as follows:

Children 1-2 years: 2.5ml three to four times a day.

Children 3-7 years: One 5ml spoonful three to four times a day.

Children 8-12 years: Two 5ml spoonful three to four times a day.

Post-immunization fever: 2.5ml (50mg) followed by one further dose of 2.5ml (50mg) six hours later if necessary.

No more than 2 doses in 24 hours, if fever is not reduced, consult a doctor.
Do not give to children under 1 year of age.

Your dose may be different in case you are an elderly or are at an increased risk of developing side effects.

If you have kidney problems your doctor may tell you to take a lower dose or to take the medicine less often.

To help you remember to take your medicine, try to get into the habit of taking it at the same time each day.

If you forget to take Brustan-N Suspension at the right time, take it as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take a double dose to make up for forgotten individual dose.

If you have the impression that the effect of Ibuprofen is too strong or too weak, talk to your doctor or pharmacist.

If you have taken more BRUSTAN-N SUSPENSION then you should consult your doctor or go to the nearest hospital casualty department immediately. Take this leaflet or suspension with you so your doctor will know what you have taken.

If you have taken too much ibuprofen suspension you may experience nausea, vomiting, abdominal pain and rarely diarrhoea. Ringing in the ears and headache and bleeding in the stomach are also possible.

 

If you stop taking Brustan-N Suspension

Do not stop taking Brustan-N Suspension just because you feel better. If you stop taking the medicine too soon, your condition may get worse and the symptoms may appear. If you have any further question on the use of this product, ask your doctor or pharmacist.

 

4. POSSIBLE SIDE EFFECTS

Like all medicines ibuprofen suspension can cause side effects in some people taking the medicine. Side effects observed with ibuprofen are generally mild and transient.

If any of the following happen, stop taking ibuprofen suspension and tell your doctor immediately or go to the casualty department at your nearest hospital:

• Rashes, hives itching, chest constriction, shortness of breath or swelling of face, lips, hands/feet, fever, fainting.

• Severe skin reactions such as blisters, sores or ulceration.

These are very serious side effects if you have them you may have had a serious allergic reaction to ibuprofen suspension. You may need urgent medical attention or hospitalization.

Tell your doctor immediately or go to the casualty department at your nearest hospital if you notice any of the following:

• Perforation of the bowel wall (may present as sudden onset of severe abdominal pain and is a medical emergency).

• Increased tendency to bleed or easy bruising.

• Persistent sore throat or high temperature.

• Yellowing of skin and whites of eyes with decreased appetite, abdominal pain.

• Swelling of face, ankles or other parts of the body, with sudden increase or decrease in the amount of urine passed.

• Skin eruptions.

• Onset of asthmatic attacks while on treatment.

• Aseptic meningitis (stiff neck, headache, nausea, vomiting, fever or disorientation).
Other side effects that may occur and should be reported to your doctor:

• Nausea (feeling sick), vomiting (being sick), stomach pain, diarrhoea (loose stools)or constipation, indigestion, increased wind.

• Headache.
There may be changes in the results of certain laboratory tests.

• Decrease in the numbers of platelets which results in increased bleeding, decrease in numbers of white blood cells (Neutrophils), decrease in numbers of red blood cells leading to anaemia.

Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor or pharmacist.

 

5. STORING BRUSTAN-N SUSPENSION

Store in original package below 25°C. Do not freeze.

Keep out of reach of children.

 

Do not take your medicine after the expiry date shown on the bottle.

Supply: Bottles of 60ml and 100mI.

 

Manufactured by

RANBAXY NIGERIA LIMITED

Plot 5, Block K, Apapa Isolo Expressway,

Lagos, Nigeria.

 

Under Licence from

RANBAXY LABORATORIES LTD. (INDIA)

®Registered Trademark of RANBAXY Laboratories Ltd. India.

Advertisements